My wife (56 years old) has been on prozac (10-20mg/day) for depression for many years. She has had progressively worsening hives for the last few years. I just read that if a person develops hives, prozac should be stopped immediately. My question is what would be a recommended medicine to replace prozac with that would not cause hives.
Prozac should be stopped immediately if you get hives as soon as you start taking it (in the first couple of weeks). It can be a sign of a rare but serious allergic reaction called Steven's Johnson Syndrome.
Allergy to prozac is very unlikely after taking it for years. I would suspect she is having an allergic reaction to something else. She should contact her Dr.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.